# SDR 2009FA0000638

- Difficulty date: July 22, 2009
- Submitted: July 22, 2009
- Operation: General aviation
- Aircraft: N452ER
- Make and model: Cessna 172S
- Aircraft serial: 172S1010255
- Aircraft time: 2,129 hours
- System (JASC): 2720 · Rudder Control System
- Part: Cable
- Part number: 0510105368
- Condition: Frayed
- Location: Rt Rudder
- Part time: 2,129 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSP RT RUDDER CABLE (PN-0510105-338) WAS FOUND WORN AND FRAYED WHERE IT CONTACTS THE FAIRLEAD AT FS 65.33.  THE AREA WITH BROKEN STRANDS APPEARS ONLY AS A SHINY CABLE AND THERE ARE NO OBVIOUS BROKEN STRANDS.  IT MUST BE VIEWED WITH A POWERFUL MAGNIFYING GLASS AND BRIGHT LIGHT.  IN MANY CASES THE NR OF BROKEN STRANDS FAR EXCEED THE AMOUNT SHOWN IN EITHER MM OR AC 43.13.
